Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Louisville, KY

February 29, 2012Bullitt County, Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 29, 2012, 8:42 AM EST for Bullitt County, Hardin County, Nelson County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2012, 8:42 AM EST (13:42 UTC)
Expired
Feb 29, 2012, 9:15 AM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 5:39 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS53 KLMK 291342
SVRLMK
KYC029-093-179-291415-
/O.NEW.KLMK.SV.W.0059.120229T1342Z-120229T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 AM EST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 915 AM EST

* AT 841 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONG VIEW...MOVING EAST AT
  65 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BARDSTOWN...
  BOOTH AND COLESBURG...
  BOSTON AND NELSONVILLE...
  CRAVENS AND BELLWOOD...
  SAMUELS FIELD AIRPORT AND WITHROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3773 8617 3781 8608 3782 8601 3785 8599
      3784 8528 3779 8533 3778 8536 3776 8536
      3776 8537 3774 8538 3772 8542 3772 8566
      3773 8567 3772 8569
TIME...MOT...LOC 1343Z 268DEG 55KT 3780 8590
WIND...HAIL 60MPH <.50IN

$$

AMS
2 follow-up statements
346 
WWUS53 KLMK 291407
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 AM EST WED FEB 29 2012

KYC029-093-291417-
/O.CAN.KLMK.SV.W.0059.000000T0000Z-120229T1415Z/
BULLITT KY-HARDIN KY-
907 AM EST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN AND SOUTHERN
BULLITT COUNTIES IS CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3784 8528 3779 8533 3778 8536 3776 8536
      3776 8537 3774 8538 3772 8542 3772 8565
      3784 8554
TIME...MOT...LOC 1407Z 268DEG 55KT 3781 8544

$$

KYC179-291415-
/O.CON.KLMK.SV.W.0059.000000T0000Z-120229T1415Z/
NELSON KY-
907 AM EST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR CENTRAL NELSON COUNTY...

AT 904 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAMUELS FIELD
AIRPORT...MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF CENTRAL NELSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3784 8528 3779 8533 3778 8536 3776 8536
      3776 8537 3774 8538 3772 8542 3772 8565
      3784 8554
TIME...MOT...LOC 1407Z 268DEG 55KT 3781 8544
WIND...HAIL 60MPH <.50IN

$$

AMS
833 
WWUS53 KLMK 291415
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EST WED FEB 29 2012

KYC179-291425-
/O.EXP.KLMK.SV.W.0059.000000T0000Z-120229T1415Z/
NELSON KY-
915 AM EST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NELSON COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3784 8528 3779 8533 3778 8536 3776 8536
      3776 8537 3774 8538 3772 8542 3772 8565
      3784 8554
TIME...MOT...LOC 1415Z 268DEG 55KT 3781 8528

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 8:16 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 29, 8:16 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 AM EST WED FEB 29 2012

.Update...
Issued at 810 AM EST Feb 29 2012

Line of convection is now approaching the Ohio River.  This activity
is moving to the east at 50-55 MPH and will be impacting the I-65
corridor and the Louisville Metro over the next hour.  Current
mesoscale analysis reveals a moderately unstable atmosphere across
primarily southern Kentucky.  Pool of 60+ dewpoints is currently
located generally west of I-65.  This combined with a relatively
cooler airmass aloft has resulted in surface based LI's dropping to
around -3 to -4.  While surface winds are generally out of the
southwest...there remains considerable speed shear in the lower
atmosphere that has resulted in long curved hodographs and resulting
in helicity values of 350-500 M2/S2.  The highest helicity values
are across southern KY with lesser values the further north one
goes.  Convection is more linear across the northern part of KY and
southern Indiana...however the better moisture and shear have
supported a long tracked supercell that is moving through southern
Ohio and northern Butler county.  Downstream areas such as Grayson,
Butler, Edmonson, and Hart counties should be on the alert for
severe weather over the next hour.

Update Issued at 650 AM EST Feb 29 2012

Did a subtle update to the grids that will not show up in the zones.
Not seeing much recovery in dewpoints behind the main line still out
to our west. Have dropped pops a little behind this line for the
afternoon. Still cannot rule out some severe storms however, given
strong winds aloft and expected heating. Latest NMM-WRF still shows
discrete cells forming this afternoon and larger scale models still
try and show a line of precip coming through this afternoon.

Update issued at 608 AM EST Feb 29 2012

Line of thunderstorms is west of the area, with airmass quickly
destabilizing out ahead of it.  Have had several tornado warnings
issued out to the west, with some verification. Based on an expected
similar airmass moving into our area, would expect the line to
survive as it heads quickly east. In addition may have some
development out ahead of it that is surface based. Updated products
have already gone out and a tornado watch has been issued.

.Short Term (Today through Thursday)...
Updated at 340 AM EST Feb 29 2012

Warm front a little difficult to find at this hour, but looking at
dewpoints and based on storm cell we issued an earlier warning on,
it would appear to be right along the I-64 corridor. As expected
with the increase in southerly winds across the area, temperatures
and dewpoints are rising slowly at this time. Winds just above the
surface are cranking, with latest area VAD profilers giving winds of
50-55 kts at 3000 feet, 60-70 kts at 4000 feet. Though temperatures
are rising, we still have not seen evidence of any of these cells
becoming surface-based, though winds out ahead of the line are
gusting to 20-30 kts this hour.

Including the current line of storms going through the region, we
might see 3 rounds of storms before the day is over. The second is a
line currently moving through MO/AR. This line may have enough of a
punch to bring some gusty winds just after daybreak to the region,
and will have to watch here again for any type of surface-based
convection as guidance keeps in strong low-level winds and 400-500
0-1 km helicities. However, the line should start breaking up around
daybreak though as it heads into central Kentucky and pulls farther
away from the parent cold front.

Behind that line will be a brief lull in precip as the dry slot gets
over us. Low clouds may stick around through the day, potentially
limiting available instability for the third round of storms just
ahead of the cold front. Still, the southwesterly winds through the
day should make temperatures continue to rise despite the cloud
cover, with highs ranging from the mid 60s to around 70 areawide.
Precipitable waters remain fairly high this afternoon, with readings
around 1.25 inches. Forcing just ahead of the front combined with
any type of heating should be enough to initiate another line around
or just after Noon. Shear profiles associated with this line should
be more unidirectional, but we still will have roughly 70 kts of 0-6
km shear! Thus cannot rule out another damaging wind threat with
this line as well as tornadoes. If I had to pin down an area, would
have to agree with SPC, which has held pretty steady the past couple
of days in their outlook for this region, of along and east of an
SDF to BWG line for having the best chance at seeing severe weather
withing this third line of storms.

Behind this third line, the front will move through with just a
subtle shift in winds to westerly overnight and drier air filtering
in. Expect skies to clear areawide by midnight, with lows falling
into the lower 40s. Given the not that cool air behind this front
and the full sunshine expected Thursday, have gone for highs around
60 over the north and in the upper 60s across the south.

.Long Term (Thursday Night- Tuesday)...
Updated at 320 AM EST Feb 29 2012

...Potential for more strong to severe thunderstorms again Friday
afternoon and night...

Surface low will strengthen as it moves out of the southern Plains
to the middle Mississippi River Valley Thursday night. This will
occur ahead of a positively tilted trough developing over the
central CONUS with 100-120 knot upper level jet rounding the base.
Most of Thursday night will be dry with increasing mid and upper
level clouds ahead of the next system. A warm front will approach
the Tennessee border toward dawn with WAA showers and thunderstorms
possible across the southern tier or two of counties before dawn on
Friday. Warm front will quickly lift north across the CWA during the
late morning on Friday with numerous showers and thunderstorms as
the surface low continues to strengthen on its way to the southern
Great Lakes.

Friday afternoon and evening look to be interesting as the CWA
quickly finds itself in the warm sector and surface based storms
combine with a veering and strong shear profile ahead of a cold
frontal passage. With surface temperatures in the upper 60s and
possibly low 70s, and dew points likely in the 55-60 degree range,
moderate instability appears possible despite heavy cloud cover for
much of the day. Shear profile is also impressive with and increase
to 45-50 knots with h85 jet and enough veering in the low to mid
levels to support supercells. It appears we may have to overcome
some degree of low level inversion through the afternoon hours, and
with heavy cloud cover, the degree of destabilization that models
suggest seems like it could be overdone. That being said, potential
exists for strong and severe storms Friday afternoon and evening and
system will have to be watched. Adding confidence, SPC just included
the entire CWA in a slight risk, with the majority of the CWA in an
enhanced area for severe weather.

Cold front will quickly race from west to east across the CWA Friday
night with thunderstorm chances likely ending by midnight. Trough
will continue to slide east over the eastern CONUS with cooler
airmass in place for the weekend. Highs will drop back to around 50
for Saturday with lows Saturday night around freezing. Saturday and
Saturday night look to be dry as deeper moisture quickly departs
with the system and surface high pressure briefly takes control.

Sunday could be an interesting day as a wave of energy appears to
dive across the northern plains and into the region. Although
surface temperatures will be warming into the mid and upper 40s by
midday, a look at thermal profiles reveals that a rain/snow mix or
even ice pellets will be possible through midday as steep low level
lapse rates combine with some low level moisture. After
collaboration with surrounding offices, will only keep mention of
rain for now as temps will quickly warm and timing/placement of
system is still in question. Should the system arrive, quicker
mention of convective snow showers/ice pellets may be needed with
future forecasts.

Dry weather looks to return Sunday night through Tuesday as surface
high pressure and ridging aloft dominate the weather pattern. Look
for highs back around 60 by Tuesday afternoon with lows around 30
Sunday night warming to the mid 30s by Monday night.

&&

.Aviation (12Z TAF Issuance)...
Updated at 600 AM EST Feb 29 2012

Warm front has made it north of all of the TAF sites this hour. A
line of elevated thunderstorms runs from KSDF to KBWG and is heading
rapidly east. Another stronger line of storms will come through the
TAF sites between 12 and 15Z with gusts to 30-40 knots likely as
possible IFR conditions. Then expect a break in the storms at each
site, though could keep MVFR cigs until the next line develops near
a KSDF to KBWG line around Noon and heads east. Winds will be gusty
through the day today ahead of a cold front and outside of the
storms, as the pressure gradient across the region is tight. Will
see a subtle shift to westerly as the front passes through later
today and tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RJS
Long Term........BJS
Aviation.........RJS
Hazardous weather outlook, Feb 29, 3:56 AM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 AM EST WED FEB 29 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
356 AM EST WED FEB 29 2012 /256 AM CST WED FEB 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO THE AREA LATER TODAY. AHEAD OF
THIS FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGHOUT
THE DAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AS WELL AS BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY AS IT MOVES FROM
THE SOUTHERN PLAINS TO THE SOUTHERN GREAT LAKES ON FRIDAY. STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON OR EVENING AHEAD
OF A COLD FRONT. AT THIS TIME...THE MAIN THREATS APPEAR TO BE
DAMAGING WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING. A TORNADO THREAT MAY ALSO EXIST THROUGH THE AFTERNOON
AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD TO REPORT SEVERE WEATHER THROUGHOUT THE DAY TODAY.
SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY.

RJS/BJS

In the hours before

Special weather statement, Feb 29, 7:15 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EST WED FEB 29 2012

INZ076-077-083-084-291245-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
715 AM EST WED FEB 29 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 711 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
PAOLI TO 11 MILES NORTHEAST OF DALE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ENGLISH...
  TROTTER CROSSING AND VALEENE...
  REGO AND MIFFLIN...
  ROSEBUD AND HARDINSBURG...
  MARENGO AND ORGAN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8707 3853 8631 3853 8605 3842 8618
      3842 8626 3836 8625 3830 8633 3821 8708
TIME...MOT...LOC 1215Z 268DEG 39KT 3847 8645 3825 8676

EER
Special weather statement, Feb 29, 7:19 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 AM EST WED FEB 29 2012

INZ076>078-291245-
ORANGE-SCOTT-WASHINGTON-
719 AM EST WED FEB 29 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 716 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF SALEM TO PAOLI...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SALEM...
  PROWSVILLE AND HITCHCOCK...
  PLATTSBURG AND KOSSUTH...
  BECKS MILL AND CANTON...
  PUMPKIN CENTER AND LITTLE YORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8594 3853 8632 3849 8652 3869 8636
      3869 8631 3873 8631 3877 8628 3878 8619
      3877 8613 3879 8608 3877 8604 3876 8590
      3873 8588 3882 8579 3881 8568
TIME...MOT...LOC 1219Z 265DEG 43KT 3875 8619 3849 8639

EER
Special weather statement, Feb 29, 7:32 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 AM EST WED FEB 29 2012

KYZ024-026-027-291315-
BRECKINRIDGE-GRAYSON-OHIO-
632 AM CST WED FEB 29 2012

...SEVERE THUNDERSTORM OVER HOPKINS COUNTY HEADING TOWARDS OHIO
COUNTY...

AT 722 AM EST/622 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND STORM SPOTTERS WERE TRACKING A SEVERE THUNDERSTORM 33 MILES WEST
OF GREENVILLE...AND MOVING EAST AT 65 MPH. NATIONAL WEATHER SERVICE
IN PADUCAH IS ISSUING TORNADO WARNINGS FOR THIS STORM AND IT
CONTAINS HAIL IN EXCESS OF GOLF BALLS IN IT.

* WILL ALSO IMPACT...
  LEITCHFIELD...
  HARTFORD...
  COFFMAN AND MATANZAS...
  HEFLIN AND BEDA...
  TAFFY AND SUNNYDALE...
  DUNDEE AND MAGAN...

WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS
107 AND 94.

WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED NOW FOR EXPECTED WARNINGS OVER THE NEXT HOUR. STAY TUNED
TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8710 3749 8713 3749 8710 3760 8700
      3773 8625 3763 8625 3759 8628 3760 8626
      3741 8626 3737 8653 3739 8662 3735 8669
      3731 8699 3736 8704 3736 8707 3732 8711
      3733 8714
TIME...MOT...LOC 1226Z 250DEG 55KT 3731 8770

JDG
Local storm report, Feb 29, 8:14 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HAIL             CENTERTOWN              37.42N  87.00W
02/29/2012  E1.75 INCH       OHIO               KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200122

RL
Local storm report, Feb 29, 8:17 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     TSTM WND DMG     4 SW BRANDENBURG        37.96N  86.23W
02/29/2012                   MEADE              KY   TRAINED SPOTTER

            A SPOTTER ESTIMATED 60 MPH WINDS. SEVERAL LARGE
            BRANCHES WERE DOWNED.

&&

EVENT NUMBER LMK1200123

RL
Local storm report, Feb 29, 8:42 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND GST     GOSHEN                  38.41N  85.59W
02/29/2012  E60 MPH          OLDHAM             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200124

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 1:53 AM ESTSpecial Weather StatementLMKTrimble52 min
Feb 29, 2:03 AM ESTSpecial Weather StatementLMKBreckinridge, Bullitt, Hardin, Meade, Nelson, Shelby and 2 more57 min
Feb 29, 2:23 AM ESTSpecial Weather StatementLMKButler, Edmonson, Hart, Larue52 min
Feb 29, 3:07 AM ESTSpecial Weather StatementLMKAnderson, Hardin, Larue, Marion, Mercer, Nelson and 1 more38 min
Feb 29, 3:40 AM ESTSpecial Weather StatementLMKBoyle, Garrard, Lincoln, Madison50 min
Feb 29, 7:20 AM ESTSevere Thunderstorm WarningLMKHancock25 min
Feb 29, 7:32 AM ESTSpecial Weather StatementLMKGrayson, Ohio43 min
Feb 29, 7:41 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade34 min
Feb 29, 7:44 AM ESTTornado WarningLMKBreckinridge, Hancock, Meade15 min
Feb 29, 7:47 AM ESTTornado WarningLMKButler, Ohio28 min
Feb 29, 8:09 AM ESTTornado WarningLMKButler, Edmonson, Grayson, Ohio36 min
Feb 29, 8:11 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Ohio19 min
Feb 29, 8:13 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade32 min
Feb 29, 8:13 AM ESTTornado WarningLMKTrimble17 min
Feb 29, 8:17 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble28 min
Feb 29, 8:20 AM ESTTornado WarningLMKBullitt, Hardin, Meade25 min
Feb 29, 8:23 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade22 min
Feb 29, 8:30 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby30 min
Feb 29, 8:32 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin28 min
Feb 29, 8:34 AM ESTTornado WarningLMKOhio26 min
Feb 29, 8:39 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Shelby, Spencer36 min
Feb 29, 8:40 AM ESTTornado WarningLMKButler, Grayson, Ohio35 min
Feb 29, 8:49 AM ESTTornado WarningLMKGrayson26 min
Feb 29, 8:53 AM ESTSevere Thunderstorm WarningLMKHardin, Larue, Nelson22 min
Feb 29, 8:53 AM ESTSevere Thunderstorm WarningLMKFranklin, Harrison, Henry, Scott, Shelby37 min
Feb 29, 8:59 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin16 min
Feb 29, 9:02 AM ESTSevere Thunderstorm WarningLMKOhio28 min
Feb 29, 9:08 AM ESTSevere Thunderstorm WarningLMKGrayson, Ohio37 min
Feb 29, 9:10 AM ESTTornado WarningLMKGrayson20 min
Feb 29, 9:14 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Mercer, Nelson, Scott and 2 more16 min
Feb 29, 9:14 AM ESTTornado WarningLMKGrayson16 min
Feb 29, 9:25 AM ESTTornado WarningLMKGrayson, Hardin20 min
Feb 29, 9:28 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin32 min
Feb 29, 9:32 AM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas13 min
Feb 29, 9:40 AM ESTTornado WarningLMKHardin, Larue20 min
Feb 29, 9:44 AM ESTTornado WarningLMKGrayson26 min
Feb 29, 9:48 AM ESTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hardin, Ohio3 hr
Feb 29, 9:55 AM ESTTornado WarningLMKGrayson, Hardin, Larue35 min
Feb 29, 9:58 AM ESTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Feb 29, 9:59 AM ESTTornado WarningLMKHardin, Larue, Nelson31 min
Feb 29, 10:09 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren36 min
Feb 29, 10:21 AM ESTSevere Thunderstorm WarningLMKNelson, Washington12 min
Feb 29, 10:21 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio24 min
Feb 29, 10:21 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington24 min
Feb 29, 10:26 AM ESTTornado WarningLMKBreckinridge, Grayson, Hardin34 min
Feb 29, 10:35 AM ESTSpecial Weather StatementLMKAnderson, Mercer25 min
Feb 29, 10:47 AM ESTTornado WarningLMKMercer, Washington28 min
Feb 29, 10:56 AM ESTTornado WarningLMKGrayson, Hardin, Larue, Nelson34 min
Feb 29, 11:05 AM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hardin3 hr
Feb 29, 11:16 AM ESTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford29 min
Feb 29, 11:18 AM ESTSpecial Weather StatementLMKButler, Logan27 min
Feb 29, 11:22 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington23 min
Feb 29, 11:28 AM ESTSpecial Weather StatementLMKHardin32 min
Feb 29, 11:41 AM ESTSpecial Weather StatementLMKLarue34 min
Feb 29, 11:44 AM ESTTornado WarningLMKBoyle, Marion, Mercer, Washington16 min
Feb 29, 11:50 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren25 min
Feb 29, 11:51 AM ESTTornado WarningLMKHardin, Larue, Marion, Nelson24 min
Feb 29, 11:59 AM ESTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Hart, Logan, Warren3 hr
Feb 29, 12:01 PM ESTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer29 min
Feb 29, 12:02 PM ESTAreal Flood AdvisoryLMKFayette, Garrard, Hardin, Jessamine, Larue, Marion and 4 more3 hr
Feb 29, 12:20 PM ESTSpecial Weather StatementLMKEdmonson, Warren25 min
Feb 29, 12:22 PM ESTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Hart, Warren23 min
Feb 29, 12:27 PM ESTFlash Flood WarningLMKBarren, Butler, Edmonson, Hart, Logan, Warren3 hr
Feb 29, 12:28 PM ESTTornado WarningLMKClark, Fayette, Jessamine, Madison32 min
Feb 29, 12:32 PM ESTSpecial Weather StatementLMKLogan13 min
Feb 29, 12:37 PM ESTTornado WarningLMKBarren, Edmonson, Hart, Warren23 min
Feb 29, 12:40 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren35 min
Feb 29, 12:45 PM ESTTornado WarningLMKLogan, Simpson, Warren30 min
Feb 29, 12:50 PM ESTTornado WarningLMKClark, Madison10 min
Feb 29, 1:01 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe, Taylor29 min
Feb 29, 1:13 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren32 min
Feb 29, 1:16 PM ESTFlash Flood WarningLMKGreen, Taylor3 hr
Feb 29, 1:31 PM ESTAreal Flood AdvisoryLMKCasey, Garrard, Lincoln, Madison3 hr
Feb 29, 1:40 PM ESTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe35 min
Feb 29, 1:55 PM ESTFlash Flood WarningLMKAdair, Casey, Garrard, Lincoln, Madison3 hr
Feb 29, 2:06 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Russell24 min
Feb 29, 2:14 PM ESTTornado WarningLMKAdair, Casey, Russell31 min
Feb 29, 2:37 PM ESTSpecial Weather StatementLMKRussell23 min
Feb 29, 2:50 PM ESTSevere Thunderstorm WarningLMKRussell25 min
Feb 29, 3:53 PM ESTSevere Thunderstorm WarningLMKClinton22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.